Alert archive / Nebraska / Wind Chill Advisories in 2019
Wind Chill Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 17, 2019, 7:00 PM MST for 14 counties in Nebraska. It took effect at Feb 17, 2019, 11:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2019, 7:00 PM MST (02:00 UTC)
- In effect from
- Feb 17, 2019, 11:00 PM MST
- Expired
- Feb 18, 2019, 9:00 AM MST
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 73 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WWUS43 KLBF 180200 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 800 PM CST Sun Feb 17 2019 ...VERY COLD WIND CHILLS ACROSS PARTS OF THE EASTERN PANHANDLE AND NORTHWEST NEBRASKA... .Wind chills of 20 to 25 below zero are expected late tonight into early morning tomorrow across parts of the eastern Panhandle and northwest Nebraska. The combination of light breezes and reinforced cold air with temperatures in the single digits below zero will promote very cold wind chills. NEZ004-022-023-094-181200- /O.NEW.KLBF.WC.Y.0003.190218T0600Z-190218T1500Z/ Sheridan-Garden-Grant-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Cody, Eli, Merriman, and Kilgore 800 PM CST Sun Feb 17 2019 /700 PM MST Sun Feb 17 2019/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 AM CST /8 AM MST/ MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero expected. * WHERE...Sheridan, Garden, Grant and Western Cherry Counties. * WHEN...From midnight CST /11 PM MST/ tonight to 9 AM CST /8 AM MST/ Monday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
2 follow-up statements
410 WWUS43 KLBF 180924 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 324 AM CST Mon Feb 18 2019 ...VERY COLD WIND CHILLS ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING... .Wind chill readings of 20 below to 25 below zero are likely this morning, especially in open areas. NEZ024-025-035>038-056>059-181600- /O.EXB.KLBF.WC.Y.0003.000000T0000Z-190218T1600Z/ Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins- Lincoln- Including the cities of Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, and North Platte 324 AM CST Mon Feb 18 2019 /224 AM MST Mon Feb 18 2019/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Wind chill readings of 20 below to 25 below zero are likely this morning. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...Until 10 AM CST /9 AM MST/ this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ NEZ004-022-023-094-181600- /O.EXT.KLBF.WC.Y.0003.000000T0000Z-190218T1600Z/ Sheridan-Garden-Grant-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Cody, Eli, Merriman, and Kilgore 324 AM CST Mon Feb 18 2019 /224 AM MST Mon Feb 18 2019/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Wind chill readings of 20 below to 25 below zero are likely this morning. * WHERE...Grant, Garden, Western Cherry and Sheridan Counties. * WHEN...Until 10 AM CST /9 AM MST/ this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
320 WWUS43 KLBF 181558 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 958 AM CST Mon Feb 18 2019 NEZ004-022>025-035>038-056>059-094-181700- /O.EXP.KLBF.WC.Y.0003.000000T0000Z-190218T1600Z/ Sheridan-Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer- Deuel-Keith-Perkins-Lincoln-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Cody, Eli, Merriman, and Kilgore 958 AM CST Mon Feb 18 2019 /858 AM MST Mon Feb 18 2019/ ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING... The extremely cold wind chill temperatures seen overnight are improving. Portions of the area may still see wind chill values below zero through the morning hours. $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 4:37 PM MST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 17, 4:37 PM MST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 537 PM CST Sun Feb 17 2019 .SHORT TERM...(This evening through Monday night) Issued at 353 PM CST Sun Feb 17 2019 The primary forecast challenges through Monday are snow chances and temperatures. Snow showers and blustery northwest winds are affecting north central Nebraska on the backside of an upper low drifting across the Upper Midwest. An Arctic high pressure then settles onto the northern Plains, bringing a reinforcing shot of cold air. This evening and tonight... Gradually taper snow chances from southwest to northeast across the Sandhills as forcing decreases and dry air slowly moves in as the upper low pulls away. Extended the Winter Wx Advisory through 00z due to continued snow and visby reductions to 1 SM at times. Wind gusts near 30 mph have also produced localized blowing and drifting. Drying low and mid levels along with isentropic downglide should keep the sky partially clear across SW Neb. Used a general blend for min temps and nudged down to account for a fresh snowpack. Forecast lows range from around -7F at GRN to near 0F along Hwy 83 to around 5F at ONL. Winds should relax after sunset with the gaining influence of the surface high and weaker flow aloft. Wind chill values approach -20 for parts of Sheridan and Cherry counties, but the lack of widespread < -20 values and the brief window for verification preclude an advisory at this time. Monday and Monday night... Expanded light snow chances across southwest Neb. during the day ahead of the next wave. The surface high places the area in southeast return flow while H85 southeast winds add to the upslope component. Isentropic upglide is also noted at 275K, which considered with the aforementioned factors, could be enough for some flurries or light snow showers. Trended toward the cooler guidance for highs due to cloud cover and continued snowpack, resulting in lower teens north and mid teens south. Normal highs are in the lower 40s now, so this would be a good 20 degrees below normal. Slowly expand PoP across the Sandhills overnight as mid level fgen increases along the upper trough. .LONG TERM...(Tuesday through Sunday) Issued at 353 PM CST Sun Feb 17 2019 A longwave trough hangs out over the western US for the next several days, sending waves of energy up the High Plains and possibly a couple lows that close off. The pattern will keep Nebraska in a wintry setup of periodic snow chances and subfreezing high temps. Tuesday... Broad area of strengthening fgen takes place over Nebraska as an H7 low/shortwave pushes east. Forecast soundings suggest a fairly deep DGZ, persistent lift, and near saturation for several hours. Indications point toward a prolonged period of light snow with perhaps pockets of moderate snow. SLR's are also seasonably high at around 20:1 due to temps in the single digits/ teens and the deep DGZ. Winds don't appear to be overly gusty, which would limit blowing and drifting snow. Regardless, forecast amounts range from 2 to 4 inches southwest and central Neb. Will monitor for a potential Winter Weather Advisory. Wednesday... A brief lull in the action and slight warming are in store with downslope flow and a weak thermal ridge developing at H85. Depending on Tuesday's snowfall and lingering snow cover, highs may be able to reach the freezing mark in SW Neb. Thursday and beyond... A possibly more substantial system works through the Plains late this week with the progression of the upper trough. Easterly low level flow pulls moisture into the region while a cold front and upper trough provide extra forcing. Potential exists for an extended period of snow which could add up to significant amounts. Timing and placement differences between the long range solutions keep confidence relatively low at this point, but the best chances are for north central Neb. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 516 PM CST Sun Feb 17 2019 Latest surface obs and radar display shows light snow continuing across northern NEB with visibility reduction down to MVFR. Meanwhile, ceilings are mainly MVFR to low-end VFR (less than 5 KFT) with clouds clearing across southwest NEB and the southeast Panhandle. The light snow will be tapering off across northern NEB early this evening though flurries may linger on through the evening. Meanwhile, VFR conditions will become prevalent across southwestern NEB and spread northeast to northern NEB overnight though sky cover will increase across southwestern NEB late tonight. MVFR ceilings will then return as stratus moves back becoming widespread by late morning-early afternoon tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM CST this evening for NEZ006- 007-010-029. && SHORT TERM...Snively LONG TERM...Snively AVIATION...ET
Hazardous weather outlook, Feb 17, 2:28 PM MST, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 328 PM CST Sun Feb 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-182130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 328 PM CST Sun Feb 17 2019 /228 PM MST Sun Feb 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Cold winds chills around 15 below zero are expected across northwest Nebraska tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Wind chill readings around 15 below are expected Monday morning across northwest Nebraska. Snow is likely Tuesday and Tuesday night affecting parts of western and north central Nebraska. At this time a general 1 to 4 inches of accumulation is expected. Snow is likely again Friday across most of western and north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Feb 17, 1:57 PM MST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CST SUN FEB 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW NW SPRINGVIEW 42.83N 99.75W
02/17/2019 E5.0 INCH KEYA PAHA NE PUBLIC
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:40 PM MST | Winter Weather Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Custer and 15 more | 42 hr |
Nearby
Wind Chill Advisories in Nebraska, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.